Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 274, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Sep 15, 2005, 5:42 PM CDT for Marion County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2005, 5:42 PM CDT (22:42 UTC)
- Expired
- Sep 15, 2005, 6:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 2:02 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Sep 15, 2:02 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 302 PM EDT THU SEP 15 2005 .SHORT TERM....(TONIGHT AND FRIDAY)...WEAK COLD FRONT STRETCHED ACROSS THE OHIO VALLEY VALLEY DOWN INTO THE SOUTHERN PLAINS IS MAKING LITTLE PROGRESS IN ITS MOVEMENT TO THE SOUTHEAST...TOWARD THE MRX CWA. CONVECTION TRAVELING WITH A SHORT WAVE ALONG AND IN ADVANCE OF THE FRONT IS SLOWLY APPROACHING THE OUR AREA. ADDITIONALLY... ISOLATED THUNDERSTORMS HAVE DEVELOPED IN ADVANCE OF THE MAIN BAND OF STORMS. AS A RESULT...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE AREA THIS EVENING AND OVERNIGHT. MAIN FRONTAL PASSAGE AND ASSOCIATED PRECIP SHOULD REACH INTO THE AREA TOWARDS MORNING...AND CONTINUE TO MOVE THROUGH INTO THE EARLY AFTERNOON HOURS. POPS WILL DECREASE BY LATE AFTERNOON AS THE FRONT EXITS THE AREA. .LONG TERM...DRIER AIR MOVES IN BEHIND FRONT FRIDAY EVENING SILENCING CONVECTION. RETURN TO HIGH AND DRY WITH RETURN OF RIDGING OVER EASTERN CONUS. TEMPS WILL MODERATE A LITTLE AS SLIGHTLY COOLER AIR ADVECTS IN, BUT WILL WARM BACK UP TO ABOVE NORMAL BY EARLY PART OF WEEK. HAVE INCREASED POPS MONDAY NIGHT THROUGH TUESDAY TO 10% (FROM ZERO) DUE TO PASSAGE OF VERY WEAK FRONT AND ASSOCIATED WEAKENING SHORT WAVE. MOST AREAS WILL SEE LITTLE RAIN WITH CURRENT SYSTEM AND THEN WE GET A WEEK OF MORE DRYING. LOOKS LIKE IT COULD BE THE BEGINNING OF A DROUGHT AS WE ARE ALREADY IN A D-ZERO CLASSIFICATION (ABNORMALLY DRY). && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 86 63 87 / 30 40 20 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 85 59 83 / 30 40 20 0 OAK RIDGE, TN 68 85 58 82 / 30 40 20 0 TRI CITIES AIRPORT, TN 63 83 53 80 / 30 40 20 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MB/BB
Hazardous weather outlook, Sep 15, 4:35 AM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 535 AM EDT THU SEP 15 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-160900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 535 AM EDT (435 AM CDT) THU SEP 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK COLD FRONT IS STILL EXPECTED TO APPROACH THE REGION FROM THE NORTHWEST...AND MAY BRING AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON FRIDAY. OTHERWISE...DRY WEATHER WILL CONTINUE WITH SLIGHTLY COOLER TEMPERATURES FOR SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. LCM
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.